On the existence of two stationary solutions for a free boundary problemdescribing cellmotility

Research output: Contribution to journalArticle


This paper is concerned with the existence of stationary solutions for a free boundary problem related to cell motility. In recent years, the author and Ninomiya [6] showed that there exist at least two stationary solutions with disk-shaped domains in isotropic boundary conditions. In this paper, it will be shown that there exist exactly two stationary solutions for the free boundary problemunder the same boundary conditions. The proof is based on the weakmaximum principle and the mean-valued theorem.

Original languageEnglish
Pages (from-to)39-50
Number of pages12
JournalTamkang Journal of Mathematics
Issue number1
Publication statusPublished - Mar 1 2016
Externally publishedYes



  • Cell locomotion
  • Free boundary problems
  • Stationary solutions

ASJC Scopus subject areas

  • Materials Science(all)
  • Metals and Alloys

Cite this